A blood thinner medicine and an anaesthetic mix up recall
Australia’s medicine and medical devices regulator, the TGA, is working with Pfizer Australia Pty Ltd on a recall for product correction notice to be actioned for one batch each of ampoules of Heparin and Lignocaine following one report of a product mix up.
In the interests of public health and safety, Pfizer Australia Pty Ltd, in consultation with the TGA, is undertaking a recall for product correction of one batch each of injectable Heparin and Lignocaine supplied in blister packs of 50 ampoules, as one box intended for Heparin ampoules has been found to contain Lignocaine ampoules. Both products are subject to this consumer level recall action for the one affected batch of each.
Heparin is used as a “blood-thinner” in people susceptible to blood-clotting and by people who need renal dialysis. Lignocaine is an anaesthetic.
If a patient has an affected pack, there is a risk that they will not have adequate supply of their medicine and could take the incorrect medicine, which could have serious health consequences.
The TGA advises that anyone who uses or provides care for a person who uses the Heparin injection 50 pack should carry out a visual inspection of the contents and if any anomalies are found, return the product to their pharmacy for refund or replacement. Product that has not been found to show any anomalies may be used as normal.
Please note that all ampoules supplied in a pack should be identical in all respects and any product details should match those on the external packaging. If you notice any discrepancies with your medicine, return the product to your pharmacist.
If you have any other questions or concerns about this issue, talk to your health professional.
For more information go to www.tga.gov.au
12 August 2017.